Alert archive / Idaho / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 86, NWS Pocatello, ID

August 14, 20155 counties in Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 14, 2015, 9:48 PM MDT for 5 counties in Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 9:48 PM MDT (03:48 UTC)
Expired
Aug 14, 2015, 10:30 PM MDT
In force
42 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Caribou County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 30 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 3.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
3378 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WUUS55 KPIH 150348
SVRPIH
IDC005-011-019-029-077-150430-
/O.NEW.KPIH.SV.W.0086.150815T0348Z-150815T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
948 PM MDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BINGHAM COUNTY IN SOUTHEASTERN IDAHO...
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO...
  NORTHWESTERN CARIBOU COUNTY IN SOUTHEASTERN IDAHO...
  CENTRAL BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO...
  NORTHEASTERN POWER COUNTY IN SOUTHEASTERN IDAHO...

* UNTIL 1030 PM MDT

* AT 947 PM MDT...DOPPLER RADAR INDICATED A LINE OF DYING 
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR 
  SPRINGFIELD TO NEAR FORT HALL BUFFALO LODGE TO NEAR 
  POCATELLO...AND MOVING NORTHEAST AT 45 MPH. 57 MPH WINDS WERE JUST 
  REPORTED AT THE POCATELLO AIRPORT.  

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN IDAHO FALLS...POCATELLO...BLACKFOOT...AMERICAN FALLS
  RESERVOIR...GOSHEN...CHUBBUCK...SHELLEY...FIRTH...FORT HALL BUFFALO
  LODGE...SPRINGFIELD...FORT HALL LINCOLN CREEK LODGE...ROCKFORD...
  PINGREE...FORT HALL PUTNAM LODGE...FORT HALL BANNOCK CREEK LODGE...
  ROSE...PORTNEUF GAP...POCATELLO AIRPORT...FORT HALL TOWNSITE AND
  FORT HALL MOUNT PUTNAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND 
HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS 
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4359 11240 4334 11164 4309 11155 4266 11271
      4295 11282 4304 11283
TIME...MOT...LOC 0347Z 230DEG 39KT 4311 11267 4300 11253 4280 11245 

$$

JKEYES
3 follow-up statements
715 
WWUS55 KPIH 150402
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1002 PM MDT FRI AUG 14 2015

IDC005-011-019-029-077-150430-
/O.CON.KPIH.SV.W.0086.000000T0000Z-150815T0430Z/
BINGHAM ID-BANNOCK ID-CARIBOU ID-BONNEVILLE ID-POWER ID-
1002 PM MDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR BINGHAM...NORTHWESTERN BANNOCK...NORTHWESTERN CARIBOU...
NORTHWESTERN BONNEVILLE AND NORTHEASTERN POWER COUNTIES...

AT 1001 PM MDT...DOPPLER RADAR INDICATED A LINE OF DYING 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKFORD 
TO FORT HALL EAGLE LODGE TO NEAR PORTNEUF GAP...MOVING NORTHEAST AT 
40 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN IDAHO FALLS...POCATELLO...BLACKFOOT...AMERICAN FALLS
RESERVOIR...GOSHEN...CHUBBUCK...SHELLEY...FIRTH...FORT HALL BUFFALO
LODGE...SPRINGFIELD...FORT HALL LINCOLN CREEK LODGE...ROCKFORD...
PINGREE...FORT HALL PUTNAM LODGE...ROSE...POCATELLO AIRPORT...FORT
HALL TOWNSITE...FORT HALL MOUNT PUTNAM...BONE AND MORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4359 11240 4334 11164 4313 11160 4276 11257
      4294 11275 4304 11283
TIME...MOT...LOC 0401Z 228DEG 36KT 4319 11255 4308 11241 4288 11233 

$$

JKEYES
597 
WWUS55 KPIH 150417
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1017 PM MDT FRI AUG 14 2015

IDC077-150426-
/O.CAN.KPIH.SV.W.0086.000000T0000Z-150815T0430Z/
POWER ID-
1017 PM MDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POWER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4353 11234 4334 11164 4310 11178 4299 11197
      4290 11220 4298 11253 4309 11268
TIME...MOT...LOC 0416Z 228DEG 36KT 4328 11241 4317 11227 4297 11219 

$$

IDC005-011-019-029-150430-
/O.CON.KPIH.SV.W.0086.000000T0000Z-150815T0430Z/
BINGHAM ID-BANNOCK ID-CARIBOU ID-BONNEVILLE ID-
1017 PM MDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR CENTRAL BINGHAM...NORTH CENTRAL BANNOCK...NORTHWESTERN CARIBOU
AND WEST CENTRAL BONNEVILLE COUNTIES...

AT 1016 PM MDT...DOPPLER RADAR INDICATED A LINE OF DYING 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR 
MORELAND TO NEAR FORT HALL LINCOLN CREEK LODGE TO FORT HALL MOUNT 
PUTNAM...MOVING NORTHEAST AT 40 MPH.


LOCATIONS IMPACTED INCLUDE...
BLACKFOOT...GOSHEN...SHELLEY...FIRTH...FORT HALL BUFFALO LODGE...FORT
HALL LINCOLN CREEK LODGE...FORT HALL TOWNSITE...FORT HALL MOUNT
PUTNAM...BONE...ROCKFORD...MORELAND...PINGREE...FORT HALL PUTNAM
LODGE...ROSE...FORT HALL EAGLE LODGE...GROVELAND...BASALT...TRAIL
CREEK CAMPGROUND AND WAPELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND 
HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS 
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4353 11234 4334 11164 4310 11178 4299 11197
      4290 11220 4298 11253 4309 11268
TIME...MOT...LOC 0416Z 228DEG 36KT 4328 11241 4317 11227 4297 11219 

$$

JKEYES
953 
WWUS55 KPIH 150425
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1025 PM MDT FRI AUG 14 2015

IDC005-011-019-029-150435-
/O.EXP.KPIH.SV.W.0086.000000T0000Z-150815T0430Z/
BINGHAM ID-BANNOCK ID-CARIBOU ID-BONNEVILLE ID-
1025 PM MDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BINGHAM...NORTH
CENTRAL BANNOCK...NORTHWESTERN CARIBOU AND WEST CENTRAL BONNEVILLE
COUNTIES WILL EXPIRE AT 1030 PM MDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND LOCALLY HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4353 11234 4334 11164 4310 11178 4299 11197
      4290 11220 4298 11253 4309 11268
TIME...MOT...LOC 0424Z 230DEG 39KT 4328 11241 4317 11227 4297 11219 

$$

JKEYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:03 PM MDT, 45 minutes earlier.

Area forecast discussion, Aug 14, 9:03 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
903 PM MDT FRI AUG 14 2015

.UPDATE...ISOLATED THUNDERSTORMS CONTINUE AT THIS HOUR FROM BURLEY
TO ISLAND PARK AREA. THE LINE OF ACTIVITY WILL TAKE UNTIL ABOUT
MIDNIGHT OR 1 AM MDT TO SLOWLY MOVE EAST OF THIS FORECAST AREA.
RED FLAG WARNINGS HAVE BEEN EXTENDED UNTIL THAT TIME. RS

&&

.PREV DISCUSSION... /ISSUED 216 PM MDT FRI AUG 14 2015/

SHORT TERM...TONIGHT THROUGH MONDAY. THE UPPER LOW OFF THE CA
COAST IS MOVING INTO OR THIS AFTN...WHILE THE UPPER RIDGE OVER THE
ROCKIES IS BEING PUSHED OFF TO THE EAST. STILL GETTING A GOOD FLOW
OF SUBTROPICAL MOISTURE INTO ID...AND TSTMS ARE DEVELOPING OVER
SCEN ID AS THE APPROACH OF THE UPPER LOW DESTABILIZES THE AIRMASS.
TSTMS ARE EXPECTED TO BECOME MORE NUMEROUS AND CONTINUE INTO THE
EVE. SOME TSTMS MAY PRODUCE STRONG OUTFLOW WINDS AND SMALL HAIL. A
COLD FRONT MOVES THRU ID THIS EVENING...WHICH SHOULD BRING A FINAL
WAVE OF SHOWERS AND TSTMS. WINDS ARE EXPECTED TO PICK UP BEHIND
THE FRONT AND CONTINUE INTO SATURDAY. PRECIP LINGERS IN THE
EASTERN HIGHLANDS SAT MORN...THEN ALL AREAS DRY OUT BY AFTERNOON.
DRY WESTERLY FLOW ALOFT CONTINUES THRU MON. HEDGES

LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS HAVE COME INTO
BETTER AGREEMENT WITH THIS NEXT SYSTEM. MONDAY NIGHT INTO TUESDAY
THE MODELS ARE DROPPING A WEAK AND MOSTLY DRY UPPER LEVEL LOW DOWN
FROM CANADA OVER MAINLY OUR EASTERN BORDERS. EXPECT A SLIGHT CHANCE
OF PRECIPITATION AND CLOUDIER CONDITIONS MAINLY OVER OUR NORTHERN
AND EASTERN AREAS MONDAY NIGHT INTO TUESDAY. ALSO...LOOK FOR COOLER
TEMPERATURES AND BREEZY WINDS PARTICULARLY ON TUESDAY. TEMPERATURES
WILL BE BELOW NORMAL ON TUESDAY AND NEAR NORMAL BY WEDNESDAY AND
THURSDAY BEFORE CLIMBING TO ABOVE NORMAL BY FRIDAY. WYATT

AVIATION...APPROACHING FRONTAL BOUNDARY TO INCREASE SUSTAINED WINDS
WITH GUSTS IN EXCESS OF 25 MPH LATER THIS AFTERNOON AND CONTINUING
THOUGH MOST OF THE EVENING.  CURRENTLY THE FRONTAL BOUNDARY IS
EXPECTED TO PASS THROUGH THE PIH-IDA AREAS NEAR MIDNIGHT WITH
STEADILY INCREASING WINDS FOR TOMORROW.  SCATTERED THUNDERSTORM
ACTIVITY FOR THIS EVENING WITH TWO ROUNDS TO FOCUS ON...THE FIRST
BETWEEN 21Z AND 02Z AND THE SECOND BEGINNING NEAR 01Z AND LEAVING
OUR AREA NEAR 06Z. PETERSON/WYATT

FIRE WEATHER...A COLD FRONT MOVING THROUGH THE AREA WILL HELP
TRIGGER WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON INTO EARLY EVENING. EXPECT LOCALIZED HEAVY RAIN AND GUSTY
WINDS OF 40 TO 50 MPH IN AND AROUND THUNDERSTORMS. CONVECTION WILL
TAPER OFF BY MIDNIGHT. WINDS WILL INCREASE WITH PASSAGE OF THE FRONT
AND WILL LIKELY REMAIN BREEZY OVERNIGHT. LOOK FOR BREEZY WINDS
TOMORROW AFTERNOON AS WELL. EXPECT SUNNY...DRY AND WARMER CONDITIONS
THIS WEEKEND THROUGH EARLY NEXT WEEK. EXPECT A RETURN OF NORMAL
SEASON HUMIDITIES. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 1 AM MDT SATURDAY FOR IDZ410-413-425-427.

&&

In the hours before

Local storm report, Aug 14, 7:37 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
737 PM MDT FRI AUG 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             DRIGGS                  43.73N 111.11W
08/14/2015  M0.75 INCH       TETON              ID   TRAINED SPOTTER

            PENNY TO DIME SIZE HAIL REPORTED.

&&

JKEYES
Special weather statement, Aug 14, 7:47 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
747 PM MDT FRI AUG 14 2015

IDZ017-020>024-150230-
EASTERN MAGIC VALLEY ID-SOUTH CENTRAL HIGHLANDS ID-
UPPER SNAKE RIVER PLAIN ID-CACHE VALLEY/IDAHO PORTION ID-
LOWER SNAKE RIVER PLAIN ID-CARIBOU HIGHLANDS ID-
747 PM MDT FRI AUG 14 2015

...WINDS OVER 40 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN AFFECTING
SOUTHERN BINGHAM...BANNOCK...SOUTHEASTERN BLAINE...NORTHWESTERN
CARIBOU... EASTERN CASSIA...CENTRAL
BONNEVILLE...POWER...NORTHWESTERN FRANKLIN AND ONEIDA COUNTIES UNTIL
830 PM MDT...

AT 746 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POCATELLO AIRPORT TO
10 MILES NORTHEAST OF PARK VALLEY...AND MOVING NORTHEAST AT 50 MPH.

WINDS OVER 40MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL HAIL AND
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
POCATELLO...BLACKFOOT...AMERICAN FALLS...MALAD...MCCAMMON...LAVA HOT
SPRINGS...MALTA...AMERICAN FALLS RESERVOIR...CHESTERFIELD
RESERVOIR...NEELEY...CHUBBUCK...ABERDEEN...INKOM...DOWNEY...ARIMO...
ROCKLAND...FORT HALL BUFFALO LODGE...SPRINGFIELD...JUNIPER AND
PINGREE.

LAT...LON 4309 11289 4334 11181 4200 11218 4199 11388
TIME...MOT...LOC 0146Z 239DEG 43KT 4297 11256 4196 11325

JKEYES
Local storm report, Aug 14, 7:53 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
753 PM MDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     8 N ROBERTS             43.84N 112.13W
08/14/2015  M60 MPH          JEFFERSON          ID   MESONET

            MESONET AT SAGE JUNCTION PORT OF ENTRY MEASURED
            THUNDERSTORM WIND GUST OF 60 MPH.

&&

RSURVICK
Special weather statement, Aug 14, 8:04 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
804 PM MDT FRI AUG 14 2015

IDZ018-031-032-150245-
SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID-
LOST RIVER/PASHIMEROI ID-
804 PM MDT FRI AUG 14 2015

...WIND GUSTS UP TO 55 MPH AFFECTING NORTHWESTERN BLAINE AND CUSTER
COUNTIES UNTIL 845 PM MDT...

AT 802 PM MDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG STORMS
WEST OF A GOLDBURG TO KETCHUM LINE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL
HAIL AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
KETCHUM...SUN VALLEY...CHALLIS...STANLEY...CHILLY BARTON FLAT...
GALENA LODGE...SUNBEAM...CLAYTON...SUMMIT RESERVOIR...ELLIS...WILLOW
CREEK SUMMIT...MEADOW PEAK...REDFISH LAKE...BAYHORSE LAKE...TWIN
BRIDGES AIRPORT...BONANZA...GALENA SUMMIT...LIVINGSTON MILL...HERD
LAKE AND MT BORAH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4475 11422 4473 11414 4476 11409 4464 11401
      4449 11381 4442 11353 4445 11345 4432 11334
      4350 11457 4356 11459 4359 11468 4381 11470
      4379 11485 4386 11499 4398 11497 4403 11505
      4409 11500 4412 11505 4415 11502 4419 11514
TIME...MOT...LOC 0202Z 220DEG 40KT 4411 11444

JKEYES
Special weather statement, Aug 14, 8:15 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
815 PM MDT FRI AUG 14 2015

IDZ019-020-023-150245-
UPPER SNAKE RIVER PLAIN ID-CARIBOU HIGHLANDS ID-
UPPER SNAKE HIGHLANDS ID-
815 PM MDT FRI AUG 14 2015

...WIND GUSTS UP TO 55 MPH FOR NORTHEASTERN JEFFERSON...CLARK...
FREMONT...NORTHEASTERN BONNEVILLE...MADISON AND TETON COUNTIES UNTIL
845 PM MDT...

AT 814 PM MDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS NORTH OF A LINE FROM VICTOR TO REXBURG TO DUBOIS LINE
...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. SMALL
HAIL AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE..

LOCATIONS IMPACTED INCLUDE...
REXBURG...DRIGGS...ASHTON...DUBOIS...FELT...IDMON...MARYSVILLE...
HENRYS LAKE...VICTOR...SUGAR CITY...TETON...PARKER...TETONIA...
SPENCER...DRUMMOND...EGIN...KILGORE...PONDS LODGE...LAST CHANCE AND
ISLAND PARK RESERVOIR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4365 11123 4365 11166 4406 11207 4444 11283
      4451 11272 4445 11239 4454 11235 4457 11225
      4452 11210 4456 11189 4451 11183 4456 11168
      4454 11147 4464 11152 4476 11139 4473 11132
      4458 11123 4449 11109 4351 11104
TIME...MOT...LOC 0214Z 217DEG 37KT 4471 11217 4384 11085

JKEYES
Special weather statement, Aug 14, 9:36 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
936 PM MDT FRI AUG 14 2015

IDZ020-021-023-150415-
UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID-
CARIBOU HIGHLANDS ID-
936 PM MDT FRI AUG 14 2015

...WIND GUSTS UP TO 50 MPH FOR CENTRAL BINGHAM...SOUTH CENTRAL
JEFFERSON...NORTH CENTRAL BANNOCK...NORTHWESTERN CARIBOU AND WESTERN
BONNEVILLE COUNTIES UNTIL 1015 PM MDT...

AT 936 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR ROCKFORD TO NEAR FORT HALL LINCOLN
CREEK LODGE TO NEAR FORT HALL MOUNT PUTNAM...AND MOVING NORTHEAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
IDAHO FALLS...BLACKFOOT...CHESTERFIELD RESERVOIR...GOSHEN...RIRIE
RESERVOIR...NORTHERN BLACKFOOT RESERVOIR...AMMON...SHELLEY...IONA...
UCON...FIRTH...FORT HALL BUFFALO LODGE...FORT HALL LINCOLN CREEK
LODGE...ROCKFORD...FORT HALL PUTNAM LODGE...ROSE...FORT HALL
TOWNSITE...FORT HALL MOUNT PUTNAM...BONE AND MORELAND.

LAT...LON 4371 11230 4345 11155 4309 11141 4284 11212
      4298 11250 4323 11265
TIME...MOT...LOC 0336Z 233DEG 35KT 4326 11255 4311 11220 4288 11211

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:20 PM MDTSpecial Weather StatementPIHFremont40 min
Aug 14, 6:27 PM MDTSevere Thunderstorm WarningPIHBlaine, Lincoln, Minidoka, Power33 min
Aug 14, 6:39 PM MDTSpecial Weather StatementPIHCuster51 min
Aug 14, 7:04 PM MDTSpecial Weather StatementPIHBonneville, Clark, Fremont, Jefferson, Madison, Teton56 min
Aug 14, 7:11 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Caribou, Clark, Fremont, Jefferson and 2 more49 min
Aug 14, 7:47 PM MDTSpecial Weather StatementPIHBannock, Oneida, Power43 min
Aug 14, 8:04 PM MDTSpecial Weather StatementPIHCuster41 min
Aug 14, 8:15 PM MDTSpecial Weather StatementPIHClark, Fremont, Madison, Teton30 min
Aug 14, 9:00 PM MDTSevere Thunderstorm WarningPIHBlaine, Cassia, Lincoln, Minidoka45 min
Aug 14, 9:36 PM MDTSpecial Weather StatementPIHBingham, Bonneville39 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.